MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6116
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information, indwelling catheterization for caesarean section, the catheter was intact and checked before catheterization.Doubt about a blocked catheter during the procedure (traces of blood but no urine), catheter removed and replaced by another catheter.It was discovered that the distal end of the catheter (cut cleanly at the distal limit of the balloon) was missing at the time of removal.Risks of infection, risk of anaphylaxis, new operation for the patient with anesthetic risk, psychological trauma.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and found none regarding the lot number 9690320 on the same defect.On september, we received one used sample for two complaints (b)(4) (drainage issue) & (b)(4) (tip missing).The investigation regarding the tip missing is done in the corresponding complaint.The inflation / deflation functionality were tested and we noted that the balloon was assymetric and out of specification according to our specification (docaq22014-asymétrie ballon vv-0373154).This assymetry could make it difficult or even impossible urine drainage.Balloon asymetry issue is know but, in this case, according to the available information we cannot conclude on a specific root cause.Quality database was checked and revealed a corrective and preventive action capa-000152."balloon issues on folysil and silicone prostatic catheters" was opened and monthly monitoring.No corrective action will be implemented as our trend is not increasing and the threshold is not exceeded.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.A similar case study was perfomed based on folysil silicone catheter, same defect "performance drainage" over last four year, 20 similar cases were found.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key20455025
Report Number9610711-2024-00290
Device Sequence Number9232268
Product Code EZL
UDI-Device Identifier03600040127490
UDI-Public3600040127490
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6116
Device Lot Number9690320_AA61161002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown